Alert archive / Arizona / Special Weather Statements in 2014
Special Weather Statement, NWS Phoenix, AZ
NWS Phoenix, AZ issued this special weather statement at Jul 26, 2014, 8:21 PM MST. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 26, 2014, 8:21 PM MST (03:21 UTC)
- Expired
- Jul 26, 2014, 8:45 PM MST
- In force
- 24 min
- Issued by
- NWS Phoenix, AZ
The radar
The Phoenix radar (KIWA), 104 km from the middle of the area, began a volume at 03:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KDMA), launched 00:00Z, 3.4 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 577 J/kg
- Mixed-layer CIN
- -214 J/kg
- Mixed-layer LCL
- 2668 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -76 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
597
WWUS85 KPSR 270321
SPSPSR
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
821 PM MST SAT JUL 26 2014
AZZ024-270345-
GILA AZ-
821 PM MST SAT JUL 26 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
SOUTH CENTRAL GILA COUNTY IN EAST CENTRAL ARIZONA
UNTIL 845 PM MST
AT 815 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES SOUTH OF
HILLTOP TO CUTTER TO 8 MILES NORTHEAST OF CHRISTMAS TO 8 MILES
SOUTHEAST OF WINKELMAN...AND MOVING WEST AT 20 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
CHRISTMAS AND WINKELMAN...
HAYDEN...
GLOBE AND PINAL PEAK...
LAT...LON 3343 11022 3343 11032 3340 11035 3338 11043
3328 11045 3319 11040 3318 11050 3313 11059
3314 11062 3311 11068 3307 11069 3307 11072
3304 11071 3298 11078 3299 11079 3317 11090
3337 11089 3354 11065 3344 11020
TIME...MOT...LOC 0321Z 092DEG 18KT 3349 11045 3338 11063
3312 11067 3292 11069
$$
18What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this special weather statement went out at Jul 26, 3:05 PM MST, 5 hours 16 minutes earlier.
Area forecast discussion, Jul 26, 3:05 PM MST, 5 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PHOENIX AZ 305 PM MST SAT JUL 26 2014 .SYNOPSIS... MONSOON MOISTURE WILL REMAIN ACROSS THE REGION THROUGH AT LEAST THE MIDDLE OF NEXT WEEK...WITH A CHANCE FOR AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS EACH DAY. DAYTIME TEMPERATURES WILL STILL HOLD ABOVE SEASONAL NORMALS...BUT ARE EXPECTED TO REMAIN BELOW THE NEAR-RECORD READINGS WE SAW EARLIER THIS WEEK. && .DISCUSSION... TONIGHT...IR/VIS SATELLITE IMAGERY THIS AFTERNOON REVEALS LITTLE IN THE WAY OF CUMULUS FORMING ANYWHERE ACROSS OUR CWA. EVEN THOUGH ATMOSPHERIC MOISTURE IS PLENTIFUL...AND THERE HAS BEEN GOOD INSOLATION WITH THE LACK OF CLOUD COVER...THE BOUNDARY LAYER REMAINS COOLER FROM LAST NIGHTS STORMS...THWARTING CONVECTIVE INITIATION. EVEN WITH THE SOUTH-SOUTHEASTERLY FLOW ALOFT...THE UPPER LEVEL FLOW IS QUITE CONFLUENT IN THE 500-300MB LAYER AND IS NOT A FAVORABLE ENVIRONMENT OR SUPPORTIVE OF THUNDERSTORMS. BOTTOM LINE...WAY TOO MUCH CIN OR INHIBITION TO OVERCOME TO HAVE STORMS FORM OVER THE LOWER DESERTS THIS AFTERNOON AND EVENING. ITS NOT OUT OF THE QUESTION TO HAVE AN ISOLATED STORM OR TWO DRIFT OFF THE BAJA PENINSULAR RANGE/SPINE AND THROW SOME GUSTY WINDS TOWARD EL CENTRO CALIFORNIA...OR EVEN A FEW STORMS OVER/SOUTH OF SOUTHERN GILA COUNTY THIS EVENING WITH SOME OUTFLOW APPROACHING THE FAR SOUTHEAST VALLEY...BUT CHANCES ARE SLIGHT. SUNDAY...THE FLOW CHANGES LATER THIS EVENING AND OVERNIGHT WITH THE APPROACH OF A SMALLER DISTURBANCE AHEAD OF A LARGER INVERTED TROUGH/EASTERLY WAVE PROGGED TO MOVE INTO SOUTHERN ARIZONA SUNDAY AFTERNOON. THE UPPER LEVEL FLOW DURING THIS PERIOD OF TIME BECOMES MORE EAST-SOUTHEASTERLY AND 500MB STEERING FLOW MORE PROGRESSIVE AROUND 15-20KT. ELECTED TO EXPAND SLIGHT CHANCE POPS WESTWARD FOR EARLY SUNDAY MORNING...SPREADING ACROSS WESTERN MARICOPA YUMA AND LA PAZ COUNTIES. PER NAM12 AND GFS FORECAST SOUNDINGS...PRECIPITABLE WATER STEADILY INCREASES TO NEAR 1.75 INCHES BY LATE SUNDAY AFTERNOON/EVENING OVER THE LOWER DESERTS...AND PRECIPITATION CHANCES INCREASE AS WELL. STORMS THAT FORM SUNDAY HAVE THE POTENTIAL TO PRODUCE STRONG GUSTY OUTFLOW WINDS AND GENERATE AREAS OF BLOWING DUST THAT CAN CREATE DRIVING AND HEALTH HAZARDS. SOME STORMS COULD PRODUCE HEAVY RAIN AND LOCALIZED FLOODING OF ROADWAYS AND PONDING OF WATER IN LOW LYING AREAS. PREVIOUS DISCUSSION... MONDAY THROUGH FRIDAY...IT APPEARS THAT A LOW-MID GRADE MONSOON WILL LIKELY PREVAIL THROUGH AT LEAST MONDAY. ALTHOUGH SOUTHERLY FLOW ALOFT WILL CONTINUE TO PULL MOISTURE INTO THE REGION THROUGH THIS PERIOD...LIGHT WINDS ALOFT AND THE TENDENCY FOR THE MAIN UPPER HIGH CENTER TO REMAIN OVER/JUST EAST OF OUR REGION WILL LIKELY HAMPER TS DEVELOPMENT EACH DAY...WITH INTERSECTING OUTFLOWS BEING THE PRIMARY SOURCE OF LIFT FOR CONVECTIVE ACTIVITY. TS ACTIVITY COULD BE LESS FROM TUESDAY ONWARD INTO THE END OF NEXT...SINCE THE GFS HINTS THAT THE FLOW ALOFT COULD BECOME A MORE WESTERLY...AND DRIER ONE...BUT CONFIDENCE IN THIS SOLN IS QUITE LOW...AND HAVE KEPT CLIMO-LIKE VALUES IN THE POP GRIDS FOR NOW...WITH TEMPS IN THE NORMAL TO SLIGHTLY-ABOVE NORMAL RANGE. && .AVIATION... SOUTH-CENTRAL ARIZONA INCLUDING KPHX...KIWA...AND KSDL... CONDITIONS UPSTREAM REMAIN QUIET AND THE GENERAL CONSENSUS IS THAT THUNDERSTORM ACTIVITY THIS AFTERNOON AND EVENING WILL REMAIN OUTSIDE OF THE PHOENIX AREA. HOWEVER...GIVEN THE MOIST CONDITIONS ISOLATED THUNDERSTORMS WILL REMAIN A POSSIBILITY...PARTICULARLY ACROSS THE HIGHER TERRAIN EAST OF GILA COUNTY. SOUTHEAST CALIFORNIA AND SOUTHWEST ARIZONA INCLUDING KIPL AND KBLH... CONDITIONS CONTINUE TO DESTABILIZE ACROSS SOUTHEASTERN CA AND ISOLATED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON. HOWEVER...PROBABILITIES REMAIN TOO LOW AT THIS TIME TO INCLUDE IN THE KIPL-KBLH TAFS. ANY STORMS THAT DO FORM HAVE THE POTENTIAL TO PRODUCE STRONG TO SEVERE WIND GUSTS AND BLOWING DUST. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .FIRE WEATHER... TUESDAY THROUGH SATURDAY... NEAR NORMAL TEMPERATURES AND HIGHER RELATIVE HUMIDITY LEVELS ARE EXPECTED. MINIMUM RELATIVE HUMIDITY LEVELS WILL RANGE FROM 15 TO 25 PERCENT AND RECOVER OVERNIGHT TO 35 TO 45 PERCENT. THERE WILL BE A DAILY THREAT OF AFTERNOON AND EVENING THUNDERSTORMS...BUT THESE WILL BE MAINLY CONFINED TO THE HIGHER TERRAIN OF SOUTH-CENTRAL ARIZONA. WINDS WILL BE GENERALLY LESS THAN 15 MPH...EXCEPT IN THE VICINITY OF THUNDERSTORMS. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...NONE. && VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX DISCUSSION...MEYERS/PERCHA AVIATION...HIRSCH FIRE WEATHER...HIRSCH/MCLANE
Hazardous weather outlook, Jul 26, 3:32 AM MST, 16 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 332 AM MST SAT JUL 26 2014 AZZ020>028-CAZ030>033-271045- LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS- NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS- SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY- JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA- RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY- 332 AM MST SAT JUL 26 2014 /332 AM PDT SAT JUL 26 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST-CENTRAL ARIZONA...EXTREME SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL ARIZONA...SOUTH-CENTRAL ARIZONA...SOUTHWEST ARIZONA...WEST-CENTRAL ARIZONA...EXTREME SOUTHEAST CALIFORNIA AND SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. ISOLATED TO SCATTERED THUNDERSTORM ARE FORECAST TO DEVELOP AGAIN TODAY. WHERE THUNDERSTORMS FORM...STRONG GUSTY OUTFLOW WINDS COULD GENERATE AREAS OF BLOWING DUST CREATING DRIVING AND HEALTH HAZARDS. SOME STORMS COULD PRODUCE HEAVY RAIN AND LOCALIZED FLOODING OF ROADWAYS AND PONDING OF WATER IN LOW LYING AREAS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. ISOLATED TO SCATTERED THUNDERSTORM ARE FORECAST TO DEVELOP EACH DAY. WHERE THUNDERSTORMS FORM...STRONG GUSTY OUTFLOW WINDS COULD GENERATE AREAS OF BLOWING DUST CREATING DRIVING AND HEALTH HAZARDS. SOME STORMS COULD PRODUCE HEAVY RAIN AND LOCALIZED FLOODING OF ROADWAYS AND PONDING OF WATER IN LOW LYING AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX
In the hours before
Special weather statement, Jul 26, 3:26 PM MST, 4 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
326 PM MST SAT JUL 26 2014
AZZ024-262300-
GILA AZ-
326 PM MST SAT JUL 26 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
CENTRAL GILA COUNTY IN EAST CENTRAL ARIZONA
UNTIL 400 PM MST
AT 318 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 8 MILES NORTHEAST OF SAWMILL...MOVING WEST AT 30
MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
RURAL CENTRAL GILA COUNTY...
LAT...LON 3358 11016 3361 11046 3368 11076 3379 11069
3385 11057 3383 11051 3383 11033 3367 11013
TIME...MOT...LOC 2226Z 102DEG 28KT 3373 11039
18Special weather statement, Jul 26, 4:33 PM MST, 3 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
433 PM MST SAT JUL 26 2014
AZZ024-270000-
GILA AZ-
433 PM MST SAT JUL 26 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
CENTRAL GILA COUNTY IN EAST CENTRAL ARIZONA
UNTIL 500 PM MST
AT 427 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 14 MILES NORTHWEST OF HILLTOP...MOVING WEST AT 10
MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
RURAL CENTRAL GILA COUNTY...
LAT...LON 3374 11044 3371 11074 3372 11074 3379 11069
3381 11066 3385 11057 3385 11056 3383 11051
3383 11042
TIME...MOT...LOC 2333Z 094DEG 10KT 3380 11055
18Special weather statement, Jul 26, 8:21 PM MST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
821 PM MST SAT JUL 26 2014
AZZ024-270345-
GILA AZ-
821 PM MST SAT JUL 26 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
SOUTH CENTRAL GILA COUNTY IN EAST CENTRAL ARIZONA
UNTIL 845 PM MST
AT 815 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES SOUTH OF
HILLTOP TO CUTTER TO 8 MILES NORTHEAST OF CHRISTMAS TO 8 MILES
SOUTHEAST OF WINKELMAN...AND MOVING WEST AT 20 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
CHRISTMAS AND WINKELMAN...
HAYDEN...
GLOBE AND PINAL PEAK...
LAT...LON 3343 11022 3343 11032 3340 11035 3338 11043
3328 11045 3319 11040 3318 11050 3313 11059
3314 11062 3311 11068 3307 11069 3307 11072
3304 11071 3298 11078 3299 11079 3317 11090
3337 11089 3354 11065 3344 11020
TIME...MOT...LOC 0321Z 092DEG 18KT 3349 11045 3338 11063
3312 11067 3292 11069
18The office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 8:44 PM MST | Special Weather Statement | PSR | 31 min | |
| Jul 26, 9:03 PM MST | Areal Flood Advisory | PSR | Gila | 117 min |
| Jul 26, 9:10 PM MST | Special Weather Statement | PSR | Pinal | 35 min |
| Jul 26, 9:37 PM MST | Special Weather Statement | PSR | Pinal | 23 min |
| Jul 26, 9:56 PM MST | Special Weather Statement | PSR | 34 min | |
| Jul 26, 10:04 PM MST | Special Weather Statement | PSR | Pinal | 26 min |
| Jul 26, 10:09 PM MST | Blowing Dust Advisory | PSR | 111 min | |
| Jul 26, 10:23 PM MST | Dust Storm Warning | PSR | 35 min | |
| Jul 26, 10:27 PM MST | Special Weather Statement | PSR | Maricopa | 48 min |
| Jul 26, 10:28 PM MST | Special Weather Statement | PSR | 47 min | |
| Jul 26, 11:00 PM MST | Special Weather Statement | PSR | 30 min | |
| Jul 26, 11:03 PM MST | Severe Thunderstorm Warning | PSR | Maricopa | 27 min |
| Jul 26, 11:07 PM MST | Special Weather Statement | PSR | 53 min | |
| Jul 26, 11:12 PM MST | Severe Thunderstorm Warning | PSR | Maricopa | 18 min |
| Jul 26, 11:19 PM MST | Areal Flood Advisory | PSR | Maricopa | 116 min |
| Jul 26, 11:23 PM MST | Special Weather Statement | PSR | Maricopa | 37 min |
| Jul 26, 11:30 PM MST | Special Weather Statement | PSR | Maricopa | 30 min |
| Jul 26, 11:55 PM MST | Special Weather Statement | PSR | Maricopa | 35 min |
| Jul 27, 12:26 AM MST | Special Weather Statement | PSR | 49 min | |
| Jul 27, 12:28 AM MST | Special Weather Statement | PSR | Maricopa | 32 min |
| Jul 27, 2:43 AM MST | Special Weather Statement | PSR | 62 min | |
| Jul 27, 3:12 AM MST | Severe Thunderstorm Warning | PSR | Maricopa, Pinal | 63 min |
| Jul 27, 3:14 AM MST | Blowing Dust Advisory | PSR | 5 hr | |
| Jul 27, 3:37 AM MST | Special Weather Statement | PSR | Pinal | 53 min |
| Jul 27, 3:45 AM MST | Special Weather Statement | PSR | 60 min | |
| Jul 27, 5:39 AM MST | Special Weather Statement | PSR | La Paz | 51 min |
Nearby
Special Weather Statements in Arizona, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.